Alert archive / Kentucky / Wind Advisories in 2026

Wind Advisory 1, NWS Paducah, KY

January 8, 202622 counties in Kentucky; 19 counties in Illinois; 11 counties in Missouri

NWS Paducah, KY issued this wind advisory at Jan 8, 2026, 7:15 PM CST for 22 counties in Kentucky; 19 counties in Illinois; 11 counties in Missouri. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2026, 7:15 PM CST (01:15 UTC)
Expired
Jan 9, 2026, 3:00 AM CST
In force
8 hr
Issued by
NWS Paducah, KY
All 52 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 31 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 703 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
703 m²/s²
0-3 km storm-relative helicity
843 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Jan 8, 5:39 PM CST, 1 hour 36 minutes earlier. Its key messages:

  • Marginal risk of severe storms this evening, includes a low but non-zero (5% or less) chance of damaging wind gusts or possibly a tornado.
  • SPC has another marginal risk of strong-potentially severe storms lingering Friday, but the main risk will be to our south and east.
  • Turning colder this weekend into next week; the coldest temperatures will be Sunday with highs only in the 30s.
Area forecast discussion, Jan 8, 5:39 PM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
539 PM CST Thu Jan 8 2026

.KEY MESSAGES...

- Marginal risk of severe storms this evening, includes a low
  but non-zero (5% or less) chance of damaging wind gusts or
  possibly a tornado.

- SPC has another marginal risk of strong-potentially severe
  storms lingering Friday, but the main risk will be to our
  south and east.

- Turning colder this weekend into next week; the coldest
  temperatures will be Sunday with highs only in the 30s.

&&

.UPDATE...
Issued at 539 PM CST Thu Jan 8 2026

Updated Aviation discussion for the 00z TAF issuance.

&&

.DISCUSSION...
Issued at 1215 PM CST Thu Jan 8 2026

60F dew points have entered the southern reaches of the FA. The
WAA game is strong, and it needs to be, because time/height
cross sections suggest continued cloud cover inhibiting the
temperature climb. This will retard the already compromised
instability/parcel buoyancy forecast, with MUCAPE modeled to
peak somewhere in the 200-400 Joules range over SEMO this
evening, a slight downtick from earlier modeling. It'll be a
short sliver of time between 00-06z that exists in coincidence
with the high shear environ for our severe wx potential...we'll
see how it plays out as there is some concern with the parallel
orientation of the shear field wrt convective line development.
Nevertheless, H8 winds to 60+KTs won't take much to draw down,
offering "severe" shower potential even for damaging wind gusts.
Outside of storms, expect gradient winds to crank up this
afternoon/evening too, shy of Advisory criteria but breezy
nonetheless.

Some 12Z data suggests the Friday chance is overdone, and
chances including severe storm chances should wash after fropa
late tonight-early Friday. Nevertheless we remain in a marginal
risk in our south/east, at least until the blended/ensemble
modeling catches up. After the system finally sweeps thru in
entirety, we'll see 1/2 to maybe 1 inch totals in general so
this will likely not be causing any broader flooding issues.

Much colder air is brought in this weekend and extends into
next week, more like what January usually feels like. The
coldest temperatures will be Sunday, when highs struggle
into/thru the 30s.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 539 PM CST Thu Jan 8 2026

A line of showers with embedded thunderstorms will sweep through
the region overnight, mainly between 03-12z. Ahead of the front,
gusty gradient winds from the south will gust to 25-35 kts, and
locally higher gusts cannot be ruled out under thunderstorm
activity. Following the passage of the precipitation, rain and
thunder chances will end, with VFR cloud bases expected outside
of MVN. Gradient will will become W-NW and relax as well.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

UPDATE...DWS
DISCUSSION...DH
AVIATION...DWS
Hazardous weather outlook, Jan 8, 6:15 PM CST, 1 hour before
Hazardous Weather Outlook
National Weather Service Paducah KY
615 PM CST Thu Jan 8 2026

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-100015-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White-
Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-
Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Livingston-
Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-
Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd-Perry MO-
Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-
Scott-Mississippi-New Madrid-
615 PM CST Thu Jan 8 2026 /715 PM EST Thu Jan 8 2026/

This Hazardous Weather Outlook is for southern Illinois, southwest
Indiana, western Kentucky and southeast Missouri.

.DAY ONE...Tonight.

Gusty winds up to 40 mph are possible through this evening across
southeast Missouri, southwest Illinois, and far western Kentucky.
Refer to the Special Weather Statement for details.

Thunderstorms are possible this evening and overnight. The risk
for severe storms this evening is marginal, and includes damaging
winds as the primary risk, with isolated tornadoes possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorm chances are minimal but not zero Friday afternoon,
including a marginal risk for severe storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

DWS/DH

In the hours before

Special weather statement, Jan 8, 6:12 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service PADUCAH KY
612 PM CST Thu Jan 8 2026

ILZ075-080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087-
100-107>112-114-090400-
Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson-
Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard-
McCracken-Graves-Perry MO-Bollinger-Cape Girardeau-Wayne MO-
Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Pinckneyville,
West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro,
Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton,
Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill,
Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan,
Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid
612 PM CST Thu Jan 8 2026

...Gusty Southerly Winds This Evening...

Gusty southerly winds of 35 to 40 mph are possible through this
evening. Locally higher gusts are possible at times as well. Use
extra caution if driving high profile vehicles...especially on
east-west highways. Loose outdoor furniture may be blown around
as well.

DWS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 10:41 PM CSTSpecial Weather StatementPAHBallard, Henderson, Union64 min
Jan 8, 10:40 PM CSTSpecial Weather StatementPAHHardin, Pope50 min
Jan 8, 11:27 PM CSTSpecial Weather StatementPAHPerry33 min
Jan 8, 11:58 PM CSTSpecial Weather StatementPAHJefferson32 min
Jan 9, 12:18 AM CSTSpecial Weather StatementPAHWayne57 min
Jan 9, 1:11 AM CSTSpecial Weather StatementPAHFranklin, Hamilton, Williamson49 min
Jan 9, 1:45 AM CSTSpecial Weather StatementPAHEdwards, Hamilton, Wabash60 min
Jan 9, 1:49 AM CSTSevere Thunderstorm WarningPAHEdwards, Hamilton, Wayne, White41 min
Jan 9, 2:10 AM CSTSevere Thunderstorm WarningPAHEdwards, Wabash, White50 min
Jan 8, 9:48 PM CSTSevere Thunderstorm WarningPAHCarter42 min
Jan 8, 11:56 PM CSTSevere Thunderstorm WarningPAHBollinger49 min

Nearby

Wind Advisories in Kentucky, 2026Wind Advisories in Illinois, 2026Wind Advisories in Missouri, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.